MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48237028
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the torque wrench broke during final tightening.
 
Additional Manufacturer Narrative
Method: visual inspection;device history review; complaint history review; risk assessment; results: the hex-tip on the returned instrument was confirmed to be broken.Conclusion: the main cause of the breakage was determined to be the incorrect heat treatment of the torsion shaft material which resulted in embrittlement.
 
Event or Problem Description
It was reported that the torque wrench broke during final tightening.

Brand Name
XIA 3 TITANIUM TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5551836
Report Number0009617544-2016-00140
Device Sequence Number562454
Product Code LXH
UDI-Device Identifier07613327265514
UDI-Public(01)07613327265514
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237028
Device Lot Number093655
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1